Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 8, 2016, 1:40 AM CST for 4 counties in Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2016, 1:40 AM CST (07:40 UTC)
- Expired
- Mar 8, 2016, 2:45 AM CST
- In force
- 65 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crockett County, TX, Irion County, TX, Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 72 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 1:45 AM CST | HAIL 1.25 | Mertzon, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 1:18 AM CST | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4057 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WUUS54 KSJT 080740
SVRSJT
TXC105-235-413-451-080845-
/O.NEW.KSJT.SV.W.0004.160308T0740Z-160308T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 AM CST TUE MAR 8 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
IRION COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 245 AM CST
* AT 139 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BARNHART...OR 15 MILES SOUTHWEST OF MERTZON...MOVING NORTHEAST AT
45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MERTZON AROUND 155 AM CST.
SHERWOOD AROUND 200 AM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE US-
190 NEAR THE CROCKETT-SUTTON COUNTY LINE...US-67 NEAR THE IRION-
TOM GREEN COUNTY LINE AND THE INTERSECTION OF U.S 190 AND HIGHWAY
163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3106 10160 3108 10157 3108 10128 3135 10127
3156 10102 3156 10099 3127 10044 3083 10095
3070 10129
TIME...MOT...LOC 0739Z 219DEG 45KT 3115 10105
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
DANIELS1 follow-up statement
110
WWUS54 KSJT 080802
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
202 AM CST TUE MAR 8 2016
TXC105-235-413-451-080845-
/O.CON.KSJT.SV.W.0004.000000T0000Z-160308T0845Z/
SCHLEICHER TX-TOM GREEN TX-IRION TX-CROCKETT TX-
202 AM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CST
FOR NORTHWESTERN SCHLEICHER...CENTRAL TOM GREEN...IRION AND
NORTHEASTERN CROCKETT COUNTIES...
AT 202 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER MERTZON...
MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SHERWOOD AROUND 205 AM CST.
KNICKERBOCKER AROUND 215 AM CST.
TANKERSLEY AROUND 220 AM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE US-
190 NEAR THE CROCKETT-SUTTON COUNTY LINE...US-67 NEAR THE IRION-
TOM GREEN COUNTY LINE AND THE INTERSECTION OF U.S 190 AND HIGHWAY
163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3107 10126 3107 10128 3108 10128 3125 10114
3156 10102 3156 10099 3127 10044 3083 10095
3078 10121
TIME...MOT...LOC 0802Z 221DEG 42KT 3123 10083
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 11:51 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 7, 11:51 PM CST, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service SAN ANGELO TX 1151 PM CST MON MAR 7 2016 .AVIATION... /06Z TAFS/ Showers and thunderstorms are quickly developing from just northwest of Midland to just northeast of Dryden. The showers and thunderstorms will expand in coverage and move northeast across much of west central Texas overnight. By daybreak, this convection should be over the Heartland and eastern Big Country. A few of the stronger storms could contain hail and strong gusty winds. Low clouds are redeveloping and will expand in coverage overnight. Mostly MVFR ceilings are expected. Localized sharper reductions in visibility and ceilings are possible in the heavier rain accompanying the convection. The showers and thunderstorms will move northeast out of west central Texas during the morning Tuesday, with VFR conditions and southwest winds expected through the remainder of the day. Additional showers and thunderstorms are expected to develop across the southern part of west central Texas Tuesday night prior to Midnight. Given the weather during the first 6-9 hours of this TAF package, held off adding conditions for the final 6-hour period. && .PREV DISCUSSION... /issued 950 PM CST MON MAR 7 2016/ UPDATE... Current lull in convective activity across our area will be short-lived, as an embedded disturbance in the southwest flow aloft moves into our area overnight. Showers and thunderstorms are expected to develop across the southwestern part of west central Texas by Midnight. This convection will expand in coverage and move northeast across much of our area overnight. PoPs were increased across some of our southern and eastern counties. Low temperatures were tweaked up a couple of degrees across most of our area. Also made adjustments to PoPs and timing on Tuesday, based on the expectation for the showers/ thunderstorms to continue moving northeast out of our area. Updated forecast products have been sent. 19 PREV DISCUSSION... /issued 600 PM CST MON MAR 7 2016/ AVIATION... /00Z TAFS/ Isolated thunderstorms over Crockett County will remain southwest of KSJT. An isolated thunderstorm or two may also develop west of Sweetwater this evening. A larger area of showers and thunderstorms is expected to develop by Midnight across the southwestern part of west central Texas. This area of showers and storms will move northeast across much of west central Texas overnight, and should be over the Heartland and eastern Big Country by daybreak Tuesday. A few of the stronger storms could contain hail and strong gusty winds. Low clouds will redevelop and expand in coverage tonight, and mostly MVFR ceilings are expected. Localized reductions in visibility and ceilings are possible in the heavier rain accompanying the convection. VFR conditions are expected during the day Tuesday, with southwest winds. PREV DISCUSSION... /issued 353 PM CST MON MAR 7 2016/ SHORT TERM... (Tonight and Tomorrow) A dryline will mix east across the area during the day, reaching a Haskell to San Angelo to Ozona line by mid-afternoon, before retreating back to the west this evening. Scattered showers and a few thunderstorms are expected to develop east of the dryline Monday afternoon. Given the lack of strong instability due to the expected cloud cover east of the dryline, most developing storms should not reach severe levels, however, isolated strong storms this afternoon will be possible. As the upper low moves over northern Mexico tonight, disturbances in the southwest flow aloft will intensify over southwest Texas and spread over the forecast area tonight. Will continue the mention of likely PoPs over essentially all of the forecast area tonight with the dryline remaining west of the forecast area. Afternoon highs will be in the low to mid 70s with some upper 70s to the lower 80s along and west of the dryline. Morning lows tomorrow will range from the mid 50s west to the upper 50s and lower 60s east. LONG TERM... (Tuesday Night Through Friday Night) Severe Weather Threat Diminishes... For the remainder of this week, the forecast remains essentially unchanged. By Tomorrow night, the upper low should be about 500 miles south southwest of El Paso, in Mexico. The best dynamics will be east99/99/99 of our counties by then; so, the threat of severe weather for our counties will be low. However, some stronger thunderstorms may linger in our eastern counties, mainly east of a line from Sonora to Throckmorton. For Wednesday, the upper low tracks just south the the Big Bend. Although most upper dynamics will be east of our counties on Wednesday, showers and thunderstorms remain possible. Also, another cold front will push south across West Central Texas on Wednesday and bring cooler temperatures. As the upper low tracks farther east Wednesday night, rain chances will continue for us, as isentropic upglide dominates. The main precipitation mode Wednesday night will be showers, with thunderstorms more isolated. The upper low moves over South Texas on Thursday, and wrap-around convection then will dominate our counties through Friday night. Again, showers will dominate, with only isolated thunderstorms. Overnight Friday night, the system finally lifts northeast. (Saturday through Sunday) Rain Ends... For the weekend, expect dry conditions with limited clouds. Temperatures rebound back above seasonal normals, with highs mainly in the 75 to 80 range. && .PRELIMINARY POINT TEMPS/POPS... Abilene 60 78 52 63 / 70 40 60 50 San Angelo 60 80 49 65 / 70 20 70 50 Junction 61 79 52 69 / 70 20 80 50 && .SJT Watches/Warnings/Advisories... None. && 99/99/99
Hazardous weather outlook, Mar 7, 10:44 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1044 PM CST MON MAR 7 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-090445- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1044 PM CST MON MAR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS AFTER MIDNIGHT TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWESTERN PARTS OF WEST CENTRAL TEXAS AROUND MIDNIGHT. THE STORMS WILL EXPAND IN COVERAGE AND MOVE NORTHEAST OVERNIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY MORNING PRIOR TO 9 AM...MAINLY EAST OF A HASKELL TO ABILENE TO JUNCTION LINE. THE SLIGHT RISK AREA FOR SEVERE STORMS WILL EXPAND ACROSS WEST CENTRAL TEXAS TUESDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVIATION IS POSSIBLE.
In the hours before
Special weather statement, Mar 8, 12:26 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1226 AM CST TUE MAR 8 2016
TXZ071-076-077-080715-
SCHLEICHER TX-CROCKETT TX-IRION TX-
1226 AM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
SOUTHWESTERN IRION AND NORTHEASTERN CROCKETT COUNTIES UNTIL 115 AM
CST...
AT 1226 AM CST...A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF
OZONA...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BARNHART AROUND 110 AM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
I-10 AND HIGHWAY 405...I-10 NEAR THE CROCKETT-PECOS COUNTY LINE...THE
INTERSECTION OF U.S 190 AND HIGHWAY 163...THE INTERSECTION OF I-10 AND
HIGHWAY 290 AND FT LANCASTER.
LAT...LON 3054 10166 3062 10166 3065 10171 3065 10177
3068 10178 3070 10181 3075 10182 3076 10184
3083 10184 3108 10180 3108 10128 3114 10127
3111 10088 3051 10118
TIME...MOT...LOC 0626Z 205DEG 38KT 3073 10149The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 12:26 AM CST | Special Weather Statement | SJT | Crockett | 49 min |
| Mar 8, 12:56 AM CST | Severe Thunderstorm Warning | SJT | Crockett, Irion | 49 min |
| Mar 8, 1:47 AM CST | Special Weather Statement | SJT | Crockett | 43 min |
| Mar 8, 2:20 AM CST | Severe Thunderstorm Warning | SJT | Coke, Irion, Tom Green | 40 min |
| Mar 8, 2:37 AM CST | Special Weather Statement | SJT | Sutton | 53 min |
| Mar 8, 2:47 AM CST | Special Weather Statement | SJT | Coke | 58 min |
| Mar 8, 2:55 AM CST | Areal Flood Advisory | SJT | Irion, Tom Green | 3 hr |
| Mar 8, 3:00 AM CST | Special Weather Statement | SJT | Concho, Runnels, Tom Green | 60 min |
| Mar 8, 3:14 AM CST | Special Weather Statement | SJT | Taylor | 46 min |
| Mar 8, 3:20 AM CST | Special Weather Statement | SJT | Schleicher, Sutton | 40 min |
| Mar 8, 3:49 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 56 min |
| Mar 8, 3:58 AM CST | Special Weather Statement | SJT | Concho, Runnels | 62 min |
| Mar 8, 4:02 AM CST | Special Weather Statement | SJT | Taylor | 43 min |
| Mar 8, 4:21 AM CST | Tornado Warning | SJT | Kimble, Menard | 24 min |
| Mar 8, 4:44 AM CST | Severe Thunderstorm Warning | SJT | Concho, Kimble, McCulloch, Mason, Menard, San Saba | 61 min |
| Mar 8, 5:29 AM CST | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 46 min |
| Mar 8, 5:38 AM CST | Special Weather Statement | SJT | Brown | 67 min |
| Mar 8, 5:47 AM CST | Special Weather Statement | SJT | Mason | 58 min |
| Mar 8, 6:14 AM CST | Special Weather Statement | SJT | San Saba | 46 min |
| Mar 8, 6:58 AM CST | Special Weather Statement | SJT | San Saba | 62 min |
| Mar 8, 7:10 AM CST | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| Mar 8, 3:48 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 42 min |
| Mar 8, 4:05 PM CST | Special Weather Statement | SJT | Irion | 25 min |
| Mar 8, 4:32 PM CST | Special Weather Statement | SJT | Irion | 28 min |
| Mar 8, 4:46 PM CST | Special Weather Statement | SJT | Sutton | 29 min |
| Mar 8, 5:15 PM CST | Severe Thunderstorm Warning | SJT | Sutton | 45 min |
| Mar 8, 5:43 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 47 min |
| Mar 8, 5:51 PM CST | Special Weather Statement | SJT | Sterling | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.